Alert archive / California / High Surf Advisories in 2014
High Surf Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Oct 19, 2014, 5:46 PM PDT. It took effect at Oct 20, 2014, 5:00 PM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2014, 5:46 PM PDT (00:46 UTC)
- In effect from
- Oct 20, 2014, 5:00 PM PDT
- Expired
- Oct 22, 2014, 11:00 AM PDT
- In force
- 42 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
057 WHUS46 KLOX 200046 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 546 PM PDT SUN OCT 19 2014 ...HIGH SURF FOR THE CENTRAL COAST MONDAY EVENING THROUGH WEDNESDAY MORNING... .A PACIFIC STORM SYSTEM IN THE GULF OF ALASKA HAS PRODUCED A LARGE SWELL THAT WILL MOVE INTO THE SOUTHWEST CALIFORNIA COASTAL WATER FROM THE NORTHWEST ON MONDAY. SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT CENTRAL COAST BEACHES MONDAY EVENING THROUGH AROUND MIDDAY WEDNESDAY. THE HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. AT THE SAME TIME THERE WILL BE AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING...ESPECIALLY DURING THE TIMES OF HIGH TIDE. CAZ034-035-201115- /O.NEW.KLOX.SU.Y.0021.141021T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 546 PM PDT SUN OCT 19 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM MONDAY TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 11 AM PDT WEDNESDAY. * SURF AND TIMING...SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES MONDAY EVENING THROUGH LATE WEDNESDAY MORNING. THE SURF IS EXPECTED TO PEAK ON TUESDAY. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES...ROCKS AND BEACHES NEAR THE WATERS' EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. MINOR COASTAL FLOODING WILL BE POSSIBLE DURING THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SMITH/GOMBERG SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
8 follow-up statements
678 WHUS46 KLOX 201007 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 AM PDT MON OCT 20 2014 ...HIGH SURF FOR THE CENTRAL COAST THIS EVENING THROUGH MIDDAY WEDNESDAY... .A LARGE NORTHWEST SWELL WILL MOVE INTO THE SOUTHWESTERN CALIFORNIA COASTAL WATERS TODAY. BEACHES ON THE CENTRAL COAST WILL HAVE SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14 FEET THIS EVENING THROUGH MIDDAY WEDNESDAY. THE HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN ADDITION... THERE WILL BE AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING ESPECIALLY DURING THE TIMES OF HIGH TIDE. CAZ034-035-201815- /O.CON.KLOX.SU.Y.0021.141021T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 307 AM PDT MON OCT 20 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... * SURF AND TIMING...SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THIS EVENING THROUGH MIDDAY WEDNESDAY. THE SURF WILL BE LARGEST ON TUESDAY. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS... AND BEACHES NEAR THE WATERS' EDGE... CAN PRESENT A LIFE-THREATENING HAZARD. MINOR COASTAL FLOODING WILL BE POSSIBLE DURING THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ KJ/ASR SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
122 WHUS46 KLOX 201815 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1115 AM PDT MON OCT 20 2014 ...HIGH SURF FOR THE CENTRAL COAST THIS EVENING THROUGH MIDDAY WEDNESDAY... .A LARGE NORTHWEST SWELL WILL MOVE INTO THE SOUTHWESTERN CALIFORNIA COASTAL WATERS LATE TODAY. BEACHES ON THE CENTRAL COAST WILL HAVE SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET THIS EVENING THROUGH MIDDAY WEDNESDAY. THE HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING ESPECIALLY DURING THE TIMES OF HIGH TIDE. CAZ034-035-210215- /O.CON.KLOX.SU.Y.0021.141021T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1115 AM PDT MON OCT 20 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... * SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THIS EVENING THROUGH MIDDAY WEDNESDAY. THE SURF WILL BE LARGEST ON TUESDAY. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
204 WHUS46 KLOX 210136 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 636 PM PDT MON OCT 20 2014 ...HIGH SURF FOR THE CENTRAL COAST AND VENTURA COUNTY BEACHES TONIGHT INTO WEDNESDAY... .A LARGE NORTHWEST SWELL WILL AFFECT THE SOUTHWEST CALIFORNIA COASTAL WATERS TONIGHT THROUGH WEDNESDAY...BRINGING HIGH SURF TO MANY BEACHES ALONG THE CENTRAL COAST AND VENTURA COUNTY. THE SURF IS EXPECTED TO PEAK ON TUESDAY...WITH WAVES OF 10 TO 12 FEET ON THE CENTRAL COAST AND UP TO 7 FEET ON VENTURA COUNTY BEACHES. THE HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING. CAZ040-211245- /O.EXB.KLOX.SU.Y.0021.141021T1200Z-141022T0400Z/ VENTURA COUNTY COAST- 636 PM PDT MON OCT 20 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY. * SURF AND TIMING...SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 8 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ034-035-211245- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 636 PM PDT MON OCT 20 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THIS EVENING THROUGH WEDNESDAY MORNING. THE SURF WILL BE LARGEST ON TUESDAY. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SMITH SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
024 WHUS46 KLOX 211239 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 539 AM PDT TUE OCT 21 2014 ...HIGH SURF FOR THE CENTRAL COAST AND VENTURA COUNTY BEACHES INTO WEDNESDAY... .A LARGE NORTHWEST SWELL WILL AFFECT THE SOUTHWEST CALIFORNIA COASTAL WATERS THROUGH WEDNESDAY MORNING...BRINGING HIGH SURF TO MANY BEACHES ALONG THE CENTRAL COAST AND VENTURA COUNTY. THE SURF IS EXPECTED TO PEAK TODAY...WITH WAVES OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET ON CENTRAL COAST BEACH AND 5 TO 7 FEET WITH LOCAL GUSTS TO 8 FEET ON VENTURA COUNTY BEACHES. THE HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS AND POSSIBLY MINOR COASTAL FLOODING. CAZ034-035-212045- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 539 AM PDT TUE OCT 21 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH TONIGHT...THEN SURF WILL SLOWLY SUBSIDE WEDNESDAY MORNING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-212045- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T0400Z/ VENTURA COUNTY COAST- 539 AM PDT TUE OCT 21 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SURF AND TIMING...SURF OF 5 TO 7 FEET WITH LOCAL SETS TO 8 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH THIS EVENING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
724 WHUS46 KLOX 212035 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PDT TUE OCT 21 2014 ...HIGH SURF FOR THE CENTRAL COAST AND VENTURA COUNTY BEACHES INTO WEDNESDAY... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST CALIFORNIA COASTAL WATERS THROUGH WEDNESDAY MORNING...BRINGING HIGH SURF TO MANY BEACHES ALONG THE CENTRAL COAST AND VENTURA COUNTY. THE SURF IS EXPECTED TO PEAK TODAY...WITH WAVES OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET ON CENTRAL COAST BEACH AND 5 TO 7 FEET WITH LOCAL GUSTS TO 8 FEET ON VENTURA COUNTY BEACHES. THE HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS AND POSSIBLY MINOR COASTAL FLOODING. CAZ034-035-220445- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 135 PM PDT TUE OCT 21 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH TONIGHT...THEN SURF WILL SLOWLY SUBSIDE WEDNESDAY MORNING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-220400- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T0400Z/ VENTURA COUNTY COAST- 135 PM PDT TUE OCT 21 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SURF AND TIMING...SURF OF 5 TO 7 FEET WITH LOCAL SETS TO 8 FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH THIS EVENING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
633 WHUS46 KLOX 220247 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 747 PM PDT TUE OCT 21 2014 ...HIGH SURF FOR THE CENTRAL COAST THROUGH WEDNESDAY MORNING... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH HIGH SURF ALONG THE CENTRAL COAST THROUGH LATE WEDNESDAY MORNING. A HIGH RISK OF STRONG RIP CURRENTS WILL PERSIST THROUGH LATE IN THE DAY. CAZ040-220400- /O.CAN.KLOX.SU.Y.0021.000000T0000Z-141022T0400Z/ VENTURA COUNTY COAST- 747 PM PDT TUE OCT 21 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS SUBSIDED BELOW 7 FEET. LOCAL SETS TO 6 FEET ARE EXPECTED ON WEST FACING BEACHES THROUGH WEDNESDAY BUT OVERALL THE SURF WILL REMAIN BELOW ADVISORY LEVEL. $$ CAZ034-035-221300- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 747 PM PDT TUE OCT 21 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCALLY HIGHER SETS WILL CONTINUE ALONG WEST TO NORTHWEST FACING BEACHES THROUGH TONIGHT...THEN SURF WILL SLOWLY SUBSIDE WEDNESDAY MORNING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
491 WHUS46 KLOX 220931 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 AM PDT WED OCT 22 2014 ...HIGH SURF FOR THE CENTRAL COAST THROUGH THIS MORNING... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH HIGH SURF ALONG THE CENTRAL COAST THROUGH LATE THIS MORNING. A HIGH RISK OF STRONG RIP CURRENTS WILL PERSIST THROUGH LATE IN THE DAY. CAZ034-035-221800- /O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 231 AM PDT WED OCT 22 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCALLY HIGHER SETS WILL CONTINUE ALONG WEST TO NORTHWEST FACING BEACHES THROUGH THIS MORNING...BEFORE DIMINISHING. * IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ RAT SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
652 WHUS46 KLOX 221754 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1054 AM PDT WED OCT 22 2014 ...HIGH SURF ADVISORY FOR THE CENTRAL COAST WILL BE ALLOWED TO EXPIRE THIS MORNING... .THE BREAKERS HAVE DROPPED BELOW HIGH SURF ADVISORY CRITERIA AND THE HIGH SURF ADVISORY FOR THE CENTRAL COAST WILL BE ALLOWED TO EXPIRE THIS MORNING. A HIGH RISK OF STRONG RIP CURRENTS WILL PERSIST THROUGH LATE IN THE DAY. CAZ034-035-221900- /O.EXP.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1054 AM PDT WED OCT 22 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... EXPECT BREAKERS OF 7 TO 9 FEET SLOWLY SUBSIDING THROUGH THE DAY. THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS THROUGH THE DAY. $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Oct 19, 4:40 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 19, 4:40 PM PDT, 1 hour 6 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 440 PM PDT SUN OCT 19 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING COOLER WEATHER FOR MONDAY AND TUESDAY...WITH MORE NIGHT THROUGH MORNING LOW CLOUDS AND FOG IN COASTAL AND VALLEY AREAS. THERE WILL BE SOME LOCALLY GUSTY NORTHWEST WINDS LATE MONDAY THROUGH TUESDAY NIGHT. A WARMING TREND WILL BEGIN ON WEDNESDAY AS WEAK OFFSHORE FLOW DEVELOPS...WITH ABOVE NORMAL TEMPERATURES EXPECTED IN MOST AREAS FOR THE END OF NEXT WEEK. && .SHORT TERM (TODAY-WED)... SKIES ARE MOST SUNNY RIGHT NOW SAVE FOR SOME STRATACU NEAR LONG BEACH. THE MARINE LAYER IS AROUND 2400 FEET AND IS CAPPED BY A WEAK INVERSION. INTERIOR TEMPS ARE UP NICELY BUT THE COASTAL TEMPS ARE DOWN ESP ACROSS THE CENTRAL COAST. A VERY WEAK FRONT IS TO THE WEST OF CA BUT IT IS DISSIPATING RAPIDLY AS IT MOVES INTO THE RIDGE THAT IS CURRENTLY OVER THE STATE. RAIN IS NOT A THREAT FROM THIS SYSTEM BUT IT WILL LIKELY PROVIDE ENOUGH LIFT TO CREATE A ROBUST STRATUS FIELD ALONG WITH SOME DRIZZLE NORTH OF POINT CONCEPTION. THAT SAID HAVE ADMIT THAT THE CURRENT INVERSION IS NOT IMPRESSIVE AND THAT ITS NOT GOING TO GET ANY STRONGER SO HAVE TO ADMIT THERE IS A CHANCE THAT THE LOW CLOUDS WILL AGAIN STRUGGLE TO DEVELOP. ON MONDAY THE LOW CLOUDS WILL CLEAR OUT TO REVEAL PARTLY CLOUDY SKIES CAUSED BY THE REMNANTS OF THE FRONT. HGTS WILL DROP THROUGH THE DAY AN UPPER TROF APPROACHES THE WEST COAST. MAX TEMPS WILL DROP ACROSS THE ENTIRE AREA. MOST EVERY MAX TEMPS WILL BE BELOW NORMAL. WEST WINDS WILL SET UP BEHIND THE DISSIPATED FRONT AND IT WILL BE BREEZY IN THE ANTELOPE VALLEY. THE TROF MOVES OVERHEAD MONDAY NIGHT. THE COLD AIR AND THE MIXING SHOULD WIPE OUT MOST OF THE INVERSION AND LOW CLOUDS WILL BE CONFINED TO THE LONG BEACH AREA. GOOD NORTH FLOW SETS UP AS HIGH PRESSURE BUILDS INTO CENTRAL VLY. LOOK FOR A DECENT SUNDOWNER... SOME I-5 CORRIDOR WINDS AND THE LAKE CASITAS REGION. THE CENTRAL COAST WILL SEE NE WINDS. A BREEZY START TO THE DAY TUESDAY UNDER SUNNY SKIES SAVE FOR PERHAPS THE LONG BEACH REGION. MAX TEMPS ARE THE REAL PROBLEM PART OF THE FCST AS ALL THE COLD AIR BEHIND THE TROF WILL COMPETE WITH THE OFFSHORE FLOW. THE INTERIOR WILL FOR SURE BE COOLER BUT THE CURRENT COASTAL AND VLY FCST MAY BE SEVERAL DEGREES TOO COOL AND ACROSS THE CENTRAL COAST AS MUCH AS 10 DEGREES TOO COOL. WILL TAKE A FURTHER LOOK AT THIS WITH THE 00Z MDLS AND COULD WELL MAKE SOME UPWARD ADJUSTMENTS. LOOK FOR ANOTHER SUNDOWNER TUESDAY NIGHT. PERHAPS A LITTLE MORE FOCUSED ON THE MONTECITO AREA. THERE COULD ALSO BE SOME MORE NORTHEAST WINDS ACROSS THE CENTRAL COAST. A BROAD RIDGE SETS UP OVER THE AREA WEDNESDAY. OFFSHORE FLOW REMAINS BUT IT WILL BE MUCH WEAKER THAN ON TUESDAY. THERE WILL BE SOME 15 TO 20 MPH CANYON WINDS IN THE MOST SUSCEPTIBLE AREAS BUT THAT'S ABOUT IT. THE LONG BEACH CATALINA AREA MAY HAVE SOME LOW CLOUDS SINCE THE OFFSHORE FLOW DOES NOT AFFECT THAT AREA. HIGHER HGTS AND THE OFFSHORE FLOW WILL ALLOW MOST AREAS TO WARM TO A LITTLE ABOVE NORMAL. .LONG TERM (THU-SUN)... MDLS AGREE THAT A 585 DM BROAD RIDGE ALONG WITH WEAK OFFSHORE WILL DOMINATE THURSDAYS AND FRIDAYS WEATHER. THE OFFSHORE FLOW DOES NOT LOOK TOO STRONG SO IT WILL MOSTLY SERVE TO WARM THINGS UP RATHER THAN CREATE ANY DRAMATIC CANYON WINDS. MAX TEMPS ACROSS THE COASTS AND VLYS WILL MOSTLY BE IN THE 80S WITH A SMATTERING OF 90S. ALL OF THE MDLS AGREE THE RIDGE WILL BREAK DOWN OVER THE WEEKEND AND IT WILL BE COOLER. THEY ALL DISAGREE ON WHETHER THE RIDGE WILL MERELY SLIDE TO THE EAST OR IF A TROF WILL MOVE INTO CA. RIGHT NOW PREFER THE EC SOLD OF SLIDING TO THE EAST SO WENT FOR A GRADUAL COOLING TREND ALONG WITH A SLOW RETURN OF THE MARINE LAYER. IF THE GFS VERIFIES THEN THE COOLING TREND WILL BE STRONGER AND THE MARINE LAYER WILL BE MORE ROBUST. && .AVIATION... 19/2335Z... MARINE LAYER DEPTH AT KLAX IS 1700 FEET WITH WEAK INVERSION IN PLACE. INVERSION TOP IS AT 4300 FEET WITH A TEMPERATURE OF 19 DEGREES CELSIUS. UPPER LEVEL TROUGH AND ASSOCIATED WEAK FRONT WILL MOVE INTO NORTHERN AND CENTRAL CALIFORNIA OVERNIGHT INTO MONDAY MORNING. MARINE LAYER DEPTH EXPECTED TO RISE TO AROUND 2500 FEET BY MONDAY MORNING...WITH PATCHY DRIZZLE FOR AREAS NORTH OF POINT CONCEPTION. 00Z TAFS CONTINUE TO ADVERTISE MVFR CIGS DEVELOPING TONIGHT ACROSS MOST COASTAL/VALLEY LOCATIONS. ONLY MODERATE CONFIDENCE IN CIGS DEVELOPING AS INVERSION REMAINS FAIRLY WEAK. WITH LOW LEVEL MOISTURE IN PLACE ON MONDAY AFTERNOON...THERE WILL BE A CHANCE OF SCT-BKN CONDITIONS ACROSS SOME OF THE COASTAL/VALLEY AIRFIELDS. KLAX...MODERATE CONFIDENCE IN MVFR CIGS DEVELOPING TONIGHT AS MARINE INVERSION REMAINS FAIRLY WEAK. 20 PERCENT CHANCE OF CIGS LINGER INTO THE AFTERNOON HOURS. KBUR...MODERATE CONFIDENCE IN MVFR CIGS DEVELOPING OVERNIGHT AS MARINE INVERSION REMAINS FAIRLY WEAK. 30 PERCENT CHANCE OF BRIEF IFR CIGS. && .MARINE...19/200 PM... SMALL CRAFT ADVISORY (SCA) CONDITIONS MAY DEVELOP IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS THIS AFTERNOON AND PERSIST FOR A FEW HOURS. SCA CONDITIONS ARE LIKELY MONDAY AFTERNOON AND THERE IS A CHANCE NORTHWEST WINDS WILL INCREASE TO GALES LATE MONDAY NIGHT AND THERE IS A CHANCE THE GALES WILL PERSIST THROUGH LATE TUESDAY NIGHT THE STRONGEST WINDS ARE LIKELY FROM POINT SAL TO SAN CLEMENTE ISLAND. SWELLS WITHIN 285-300 DEGREES RELATIVE TO THE LOS ANGELES COUNTY COAST WILL BUILD MONDAY THROUGH TUESDAY THEN GRADUALLY SUBSIDE TUESDAY NIGHT THROUGH WEDNESDAY. THE LOCALLY GENERATED SEAS AND DISTANT ARRIVING SWELLS WILL COMBINE AND CREATE HAZARDOUS SEAS MONDAY THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WATCH (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION/MARINE...GOMBERG/30 SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 19, 6:00 AM PDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN OCT 19 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN OCT 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR LATE MONDAY THROUGH TUESDAY EVENING. HIGH SURF MAY AFFECT CENTRAL COAST BEACHES MONDAY THROUGH TUESDAY...AND THERE WILL BE A HIGH RISK OF RIP CURRENTS. WEAK TO LOCALLY MODERATE NORTHEAST WINDS WILL DEVELOP BY WEDNESDAY AND PERSIST THROUGH EARLY FRIDAY. THIS WILL INCREASE FIRE WEATHER CONCERNS WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY EXPECTED...ESPECIALLY ACROSS LOS ANGELES AND VENTURA COUNTIES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:18 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 5 hr | |
| Oct 20, 8:59 AM PDT | Small Craft Advisory | LOX | 66 hr | |
| Oct 20, 2:16 PM PDT | Wind Advisory | LOX | 16 hr |
Nearby
High Surf Advisories in California, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.